MRI findings of metronidazole neurotoxicity in a pediatric patient with chronic diarrhea

Rana M. Yazdani, Samar Kayfan, Joseph Cao, Rebekah L. Clarke, Cory Pfeifer

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

Neurotoxicity is a rare side effect of metronidazole therapy. Shown here are findings of metronidazole toxicity in a patient, who received chronic metronidazole as prophylaxis for pseudomembranous colitis following bowel resection as an infant. Findings depicted include increased T2 signal in the dentate nuclei and brainstem. Discontinuing the medication resulted in reversal of the findings.

Original languageEnglish (US)
Pages (from-to)75-78
Number of pages4
JournalRadiology Case Reports
Volume14
Issue number1
DOIs
StatePublished - Jan 1 2019

Keywords

  • Metronidazole neurotoxicity
  • Pseudomembranous colitis

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint Dive into the research topics of 'MRI findings of metronidazole neurotoxicity in a pediatric patient with chronic diarrhea'. Together they form a unique fingerprint.

  • Cite this